MAUDE Adverse Event Report: ARTHREX, INC. ANTI-ROTATION SCREW, Ø5.0MM X 90MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. ANTI-ROTATION SCREW, Ø5.0MM X 90MM; INTRAMED FIXATN ROD AND ACCESS
Model Number ANTI-ROTATION SCREW, Ø5.0MM X 90MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an intertrochanteric fracture surgery the lag screw and anti-rotation screw backed out of the nail and the nail lagscrew hole looked damaged.It was further reported that the patient went in for a total hip replacement on (b)(6) 2024.
 
Event or Problem Description
***update 25-feb-2025.Further information was provided that the initial surgery was performed successfully.No further information was provided.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.-visual inspection, it was noted that the anti-rotation screw, ø5.0mm x 90mm did not have any issues/damaged, but the anti-rotation screw nail screw hole was damaged.-functional testing was performed with the nail and the device worked as required.Per surgical technique nail system: the es hole is easily targeted through the nail jig without the need for perfect circles or additional attachments or devices.Preoperative planning preoperative radiographs of the uninjured femur may be used to establish proper nail diameter, expected amount of reaming (if necessary), lag screw angle, nail length, and lag screw length.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion.-refer to investigation photos.-complaint allegation is confirmed.

Brand Name
ANTI-ROTATION SCREW, Ø5.0MM X 90MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21392752
Report Number1220246-2025-00458
Device Sequence Number8471342
Product Code HSB
UDI-Device Identifier00848665019902
UDI-Public00848665019902
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberANTI-ROTATION SCREW, Ø5.0MM X 90MM
Device Catalogue Number8021-090
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
06/24/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/12/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown